The Annals of Mathematical Statistics

Some Applications of the Jirina Sequential Procedure to Observations with Trend

Sam C. Saunders

Full-text: Open access

Abstract

Assume that each random variable of a sequence had a density which is a Polya frequency function of order two. To this sequence we apply the Jirina sequential procedure to determine a tolerance interval. In this paper we find some sufficient conditions on the type of trend permissible for this sequence which enable us to show that when the Jirina procedure is used the sampling will stop sooner and the tolerance interval cover more of the population (in a stochastic sense) than would occur in the case without trend. Similar considerations are shown to hold when the sequences of observations have densities which have non-decreasing hazard rates.

Article information

Source
Ann. Math. Statist., Volume 34, Number 3 (1963), 857-865.

Dates
First available in Project Euclid: 27 April 2007

Permanent link to this document
https://projecteuclid.org/euclid.aoms/1177704008

Digital Object Identifier
doi:10.1214/aoms/1177704008

Mathematical Reviews number (MathSciNet)
MR152086

Zentralblatt MATH identifier
0122.14201

JSTOR
links.jstor.org

Citation

Saunders, Sam C. Some Applications of the Jirina Sequential Procedure to Observations with Trend. Ann. Math. Statist. 34 (1963), no. 3, 857--865. doi:10.1214/aoms/1177704008. https://projecteuclid.org/euclid.aoms/1177704008


Export citation